MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SPEC EF PRI SO 12/14 SZ 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. SPEC EF PRI SO 12/14 SZ 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71312101
Medical Device Problem Codes Contamination (1120); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that during a thr surgery, when the nurse opened one (1) spec ef pri so 12/14 sz 1, it was noticed an orange-yellowish staining on the corner of the bag the stem was packaged in.The procedure was completed, with no delay, using an equivalent s+n back up product.No injury was reported as a consequence of this issue.During investigation, it was found that the tip of the corner of the bag is torn.

Brand Name
SPEC EF PRI SO 12/14 SZ 1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24096403
Report Number1020279-2026-00067
Device Sequence Number10328571
Product Code JDI
UDI-Device Identifier03596010195517
UDI-Public3596010195517
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K970351
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71312101
Device Lot Number24HM07425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Initial Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown